[Skip to Content]
[Skip to Content Landing]
Article
February 17, 1934

A SKIN MANIFESTATION FROM THE EXCESSIVE ADMINISTRATION OF VITAMINS

Author Affiliations

Webster, S. D.
From the Peabody Clinic.

JAMA. 1934;102(7):533. doi:10.1001/jama.1934.62750070002009a

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Skin eruptions of the eczematous type are not unusual in early childhood. Rashes at all akin to true eczema are classified as eczema, and the usual routine of local applications is followed with various manipulations of diet, it being accepted as a fact that the condition is an eczema without a doubt. I do not say that eczema is caused by excessive doses of vitamins but that certain cases which are classified with eczema are readily cleared up by the discontinuance of the vitamin with no local applications whatever.

The type of rash to which I refer may be described as a fine papular rash superimposed on an erythematous base, looking much like many of the early eczemas. I have not seen any that presented a weeping surface. The face has been the most common site for the eruption.

The causative factor may be a particular idiosyncrasy to vitamin solutions,

First Page Preview View Large
First page PDF preview
First page PDF preview
×